TWO ADVERSE REPORTS THAT ARE (OR MAY BE) SIGNIFICANT TO A PERSON WHO HAS DIABETES:
FDA and GlaxoSmithKline notified healthcare professionals about postmarketing reports of new onset and worsening of diabetic macular edema (a complication having to do with the eye which can cause blindness) for patients receiving AVANDIA (Rosiglitazone). In some cases, the macula edema resolved or improved following discontinuation of the drug. I would recommend that anyone taking AVANDIA check with the doctor that is prescribing this drug. Regardless of what medication is being taken, every diabetic should have a yearly evaluation by an OPTHAMOLOGIST.
2. Roche Diagnostics and FDA notified healthcare professionals of a worldwide Voluntary Recall of specific ACCU-CHEK AVIVA METERS, used to measure blood sugar levels, because of the potential for an electronic malfunction which can cause the meter to report an erroneous result of shut down and no longer be used. The recall includes U.S. Serial Numbers 52500000000 through 52510999999.
This recall does not apply to meters with U.S. Serial Numbers 52511000000 and higher or ACCU-CHEK Aviva test strips.